1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

New

Discussion in 'Greetings and Introductions' started by jollyrambler, Oct 22, 2010.

  1. jollyrambler

    jollyrambler · Member

    Messages:
    12
    Likes Received:
    2
    Trophy Points:
    23
    Hi everyone this is my first post,even though i have been a member for a few months.I am type 2 & have been for 11 yrs.I just started on Humalin I insulin in july.I take 160 units @ bedtime & 60 units @ breafast & my levels are still in the late teens.My nurse says she will change my insulin in Dec when she sees me next.My levels did come down to single figures ,but have just gone up again over the last 2 wks & i have nothing more wrong with me these past 2 wks.
    I also inject in my abdomen & my injection sites are very sore,also i tried my thighs & they was even worse.Anyone got any tips to stop this.Usually i am not bothered about injections.I look forward to you replies thanks John :(
     
  2. daisy1

    daisy1 Type 2 · Legend
    Retired Moderator

    Messages:
    26,459
    Likes Received:
    4,873
    Trophy Points:
    248
    Hi John - welcome to the forum although you're not very new as you joined just after me! :) I had been lurking for a long time though. I am a type 2 as well but don't have to inject - yet. Somebody who does will soon be along to give you tips though.
     
  3. jollyrambler

    jollyrambler · Member

    Messages:
    12
    Likes Received:
    2
    Trophy Points:
    23
    Thanks very much for your greeting Daisy.I will look forward to my replies from our fellow members.I hope to be able to give advice to others. :D as well.
     
  4. DazG

    DazG · Well-Known Member

    Messages:
    224
    Likes Received:
    5
    Trophy Points:
    38
    Welcome.

    Do all T2 end up injecting then or does it depend on your control?
     
  5. daisy1

    daisy1 Type 2 · Legend
    Retired Moderator

    Messages:
    26,459
    Likes Received:
    4,873
    Trophy Points:
    248
    No not all T2's end up injecting by any means. It depends on your BG levels and control and its not always possible to get them down without having to inject any of a variety of medications. Or take oral medication as you do. Injecting is certainly not inevitable. Often you don't need any medication at all. I shouldn't have said "yet" in my post as it gave the wrong impression. :shock: Sorry to scare you unnecessarily. :)
     
  6. Anonymous

    Anonymous · Guest

    Hi jollyrambler.

    I'm T2 but not on insulin so can't help you there, but a warm welcome. :)
     
  7. Chrissy2k

    Chrissy2k · Member

    Messages:
    17
    Likes Received:
    0
    Trophy Points:
    21
    Hi Jollyrambler,
    I too am a type 2 on insulin, and I know what you mean about sore injection sites, I inject into my abdomen and it gets very sore. Have you tried injecting into your upper arm? It's not a very easy place to inject into, but if you sit down and press the back of your arm onto the back of the chair it should force the muscle and fat to come forward and make injecting into the right bit much easier, I hope this works for you, it's not nice having sore injection sites, I inject 5x a day, so I do know where you are coming from. I hope this has been helpful :?

    Chrissy
     
  8. Sid Bonkers

    Sid Bonkers Type 2 · Well-Known Member

    Messages:
    3,976
    Likes Received:
    1,102
    Trophy Points:
    178
    Hi John and welcome to the forum, I'm T2 on oral meds and diet, but I used to use insulin.

    I don't recall suffering any soarness, perhaps I was lucky but I did move my injection sites about a lot. I was injecting 4 times a day and I imagined eight spots ranging from my belly button to my, erm shall we say my love handles :D And every injection I took was a couple of inches apart and I alternated so one day I injected on my right side on a line just above my belly button and the next day I would do the same on the left. The third day I would swap sides again but also inject along a line just bellow my belly button etc etc etc

    I was told that if you inject constantly in the same places you can run into problems. Hope this is some help :D
     
  9. totsy

    totsy Type 1 · Well-Known Member

    Messages:
    3,041
    Likes Received:
    364
    Trophy Points:
    123
    hya john and a warm welcome :D
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook